Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 39, NWS Houston/Galveston, TX

July 8, 2024Brazoria County, Fort Bend County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jul 8, 2024, 3:55 AM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2024, 3:55 AM CDT (08:55 UTC)
Expired
Jul 8, 2024, 4:15 AM CDT
In force
20 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Brazoria County, TX, Fort Bend County, TX

The radar

The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 10:45 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

475 
WFUS54 KHGX 080855
TORHGX
TXC039-157-080915-
/O.NEW.KHGX.TO.W.0039.240708T0855Z-240708T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
355 AM CDT Mon Jul 8 2024

The National Weather Service in League City has issued a

* Tornado Warning for...
  East central Fort Bend County in southeastern Texas...
  North central Brazoria County in southeastern Texas...

* Until 415 AM CDT.

* At 355 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Iowa Colony, or near Manvel, moving west at 45
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Southeastern Missouri City, southwestern Manvel, Arcola, Iowa 
  Colony, and Sienna around 400 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Juliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2941 9531 2936 9534 2939 9560 2955 9553
TIME...MOT...LOC 0855Z 111DEG 39KT 2940 9537 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

24
1 follow-up statement
901 
WWUS54 KHGX 080913
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
413 AM CDT Mon Jul 8 2024

TXC039-157-080922-
/O.EXP.KHGX.TO.W.0039.000000T0000Z-240708T0915Z/
Fort Bend TX-Brazoria TX-
413 AM CDT Mon Jul 8 2024

...THE TORNADO WARNING FOR EAST CENTRAL FORT BEND AND NORTH CENTRAL
BRAZORIA COUNTIES WILL EXPIRE AT 415 AM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, 
conditions remain favorable for additional brief weak tornadoes as 
Beryl continues to move inland. 

A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Texas.

&&

LAT...LON 2941 9531 2936 9534 2939 9560 2955 9553
TIME...MOT...LOC 0912Z 111DEG 39KT 2946 9556 

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 7, 11:55 PM CDT, 4 hours earlier.

Area forecast discussion, Jul 7, 11:55 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
Issued by National Weather Service Tallahassee FL
1155 PM CDT Sun Jul 7 2024

...New AVIATION...

.SHORT TERM...
(This evening through Monday Night)
Issued at 357 PM CDT Sun Jul 7 2024

Tropical Storm Beryl continues to be the main forecast feature for
SE TX the next few of days. The system is still expected to streng-
then back to hurricane force this evening, with landfall just east
of Matagorda Bay overnight. In the meantime, rainfall bands associ-
ated with Beryl will continue to move inland and across SE TX with
squall-like conditions possible. Hurricane Warnings will remain in
place for our SW coastal counties with Tropical Storm Warnings for
the rest of the CWA. Storm Surge Warnings are in place for much of
the Middle to Upper TX coast. While there could be sustained winds
up to tropical storm force winds (39-73mph) from the Houston metro
all the way up to Lake Livingston (highest near the coast and then
decreasing going N/NE) around landfall overnight into Mon morning,
the main threat for SE TX should the excessive/heavy rain as Beryl
weakens over the region for Mon afternoon/evening. Rainfall totals
will average from 5 to 10 inches with locally higher amounts up to
15 inches possible. Scattered showers the last couple of days have
help to increase soil moisture in places, so it may not take a lot
of rain to cause issues tomorrow. Additionally, some of the storms
will be capable of producing tornadoes.

Much more information regarding these tropical hazards (and more)
can be found on our Hurricane Local Statement. 41

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 357 PM CDT Sun Jul 7 2024

In the wake of Beryl, which will be well into AR by Tues afternoon,
the weak/diffuse flow at the mid to upper levels along with broad/
weak high pressure at the surface across the region will give us a
more diurnal precipitation pattern...fueled by some lingering deep
tropical moisture. The best rain chances are likely going to focus
on the sea/bay breezes during the late morning/afternoons. This is
going to help keep highs mostly in the lower 90s through the week,
with lows in the mid to upper 70s. 41

&&

.AVIATION...
(06Z TAF) Issued at 1150 PM CDT Sun Jul 7 2024

Initial outer rainbands from Beryl are starting to penetrate
coastal communities in Matagorda, Brazoria, and Galveston
counties tonight. Expect additional rainbands to push northward
through the overnight and early morning hours. These outer
rainbands will bring squally conditions at times as Beryl
continues its northward motion. Beryl is expected to weaken during
the day on Monday after it has made landfall, and continues to
progress to the north and northeast; however, north/south
orientated rain bands could possibly set up that may continue to
bring tropical storm conditions to several terminals even as the
center of Beryl has moved north of SE Texas.

Tropical storm force winds will be developing over the next few
hours, with coastal terminals seeing the first initial degradation
of conditions. These conditions will spread inland throughout the
overnight and early morning hours with sustained winds of
(34-73kts with higher gusts possible). Winds should begin to
decrease by the late afternoon starting at coastal terminals and
extending NE to the remainder of the terminals. CIGS look to lift
slower through the afternoon, but should improve through the
evening and early overnight periods.

&&

.MARINE...
Issued at 357 PM CDT Sun Jul 7 2024

Winds and seas along with the coverage of squalls will continue to
increase this evening and into tonight as Beryl approaches the Texas
Coast. The National  Hurricane Center continues to predict that
Beryl will become a category one hurricane before moving ashore late
tonight or early tomorrow. A Hurricane Warning remains in effect for
Matagorda Bay along with the nearshore and offshore waters through
Monday. A Tropical Storm Warning remains in effect for Galveston
Bay. Seas of 15-20 feet (occasionally higher) are expected tonight
and tomorrow morning along with widespread strong gales. Hurricane
force gusts are likely in squalls. Sustained hurricane conditions
are expected near where the storm tracks. Winds and seas are
expected to gradually improve by tomorrow afternoon. However,
lingering heavy squalls will be possible.

Once Beryl is out of the way, expect a daily risk of showers and
thunderstorms to continue through Friday. Winds are expected to be
relatively light with seas generally 2-3 feet. However, locally
higher winds and seas cannot be ruled out in or near any
thunderstorm.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	 MMM MMM MMM MMM / MMM MMM MMM MMM
Houston (IAH)			 MMM MMM MMM MMM / MMM MMM MMM MMM
Galveston (GLS)			 MMM MMM MMM MMM / MMM MMM MMM MMM

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...41
LONG TERM....41
AVIATION...WFO TAE
MARINE...Self

In the hours before

Local storm report, Jul 8, 1:24 AM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
124 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     Non-Tstm Wnd Gst 1 WNW Palacios          28.72N 96.25W
07/08/2024  M59 MPH          Matagorda          TX   AWOS

            Associated with Hurricane Beryl. ASOS
            station KPSX Palacios.

&&

JPF
Local storm report, Jul 8, 1:25 AM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
125 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     Non-Tstm Wnd Gst 20 SSW Palacios         28.45N 96.39W
07/08/2024  M56 MPH          GMZ330             TX   Buoy

            Associated with Hurricane Beryl. Station
            PCNT2 Port OConnor, TX.

&&

JPF
Local storm report, Jul 8, 1:34 AM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
134 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     Non-Tstm Wnd Gst 18 ESE Palacios         28.59N 95.98W
07/08/2024  M75 MPH          GMZ350             TX   Mesonet

            Associated with Hurricane Beryl. Mesonet
            station XMGB Matagorda Bay.

&&

JPF
Local storm report, Jul 8, 2:35 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
235 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     Coastal Flood    17 SSW Jones Creek      28.77N 95.62W
07/08/2024                   Matagorda          TX   Public

            Public report of storm surge over HWY 457
            near Sargent Beach associated with Beryl.

&&

JPF
Local storm report, Jul 8, 3:18 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
318 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     Non-Tstm Wnd Gst 21 SSW Palacios         28.42N 96.33W
07/08/2024  M89 MPH          GMZ350             TX   Mesonet

            Sustained 69mph with gust to 89mph.
            Associated with Hurricane Beryl. NDBC
            station MBET2 Matagorda Bay Entrance.

&&

JPF
Local storm report, Jul 8, 3:19 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
319 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     Non-Tstm Wnd Gst 1 WNW Palacios          28.72N 96.25W
07/08/2024  M81 MPH          Matagorda          TX   AWOS

            Associated with Hurricane Beryl. ASOS
            station KPSX Palacios.

&&

JPF

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:49 PM CDTSpecial Marine WarningHGX26 min
Jul 7, 9:53 PM CDTTornado WarningHGXBrazoria, Matagorda7 min
Jul 7, 11:11 PM CDTSpecial Marine WarningHGX19 min
Jul 7, 11:51 PM CDTAreal Flood AdvisoryHGXBrazoria113 min
Jul 8, 1:25 AM CDTRiver Flood WarningHGXMatagorda, Wharton4 days
Jul 8, 1:25 AM CDTRiver Flood WarningHGXJackson, Wharton20 hr
Jul 8, 1:42 AM CDTFlash Flood WarningHGXBrazoria, Matagorda8 hr
Jul 8, 3:13 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston2 hr
Jul 8, 3:24 AM CDTRiver Flood WarningHGXBrazoria3 days
Jul 8, 3:33 AM CDTSpecial Marine WarningHGX12 min
Jul 8, 3:35 AM CDTSpecial Marine WarningHGX25 min
Jul 8, 3:37 AM CDTTornado WarningHGXBrazoria, Fort Bend23 min
Jul 8, 3:59 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton7 hr
Jul 8, 4:02 AM CDTSpecial Marine WarningHGX13 min
Jul 8, 4:12 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Waller42 min
Jul 8, 4:18 AM CDTSpecial Marine WarningHGX27 min
Jul 8, 4:54 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris6 hr
Jul 8, 5:11 AM CDTTornado WarningHGXHarris19 min
Jul 8, 5:38 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston4 hr
Jul 8, 6:09 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 6:17 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery7 hr
Jul 8, 6:22 AM CDTRiver Flood WarningHGXBrazoria, Harris21 days
Jul 8, 6:23 AM CDTRiver Flood WarningHGXGalveston, Harris35 hr
Jul 8, 6:24 AM CDTRiver Flood WarningHGXBrazoria, Harris21 days
Jul 8, 6:24 AM CDTRiver Flood WarningHGXGalveston, Harris21 days
Jul 8, 6:27 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 6:29 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 6:50 AM CDTSpecial Marine WarningHGX25 min
Jul 8, 6:55 AM CDTRiver Flood WarningHGXGalveston, Harris24 hr
Jul 8, 7:21 AM CDTSpecial Marine WarningHGX24 min
Jul 8, 7:23 AM CDTRiver Flood WarningHGXHarris15 hr
Jul 8, 7:25 AM CDTRiver Flood WarningHGXHarris15 hr
Jul 8, 7:33 AM CDTSpecial Marine WarningHGX42 min
Jul 8, 7:45 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 7:46 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 7:49 AM CDTTornado WarningHGXChambers, Galveston11 min
Jul 8, 7:52 AM CDTRiver Flood WarningHGXFort Bend, Harris21 days
Jul 8, 8:12 AM CDTRiver Flood WarningHGXChambers, Harris21 days
Jul 8, 8:32 AM CDTRiver Flood WarningHGXHarris15 hr
Jul 8, 8:33 AM CDTRiver Flood WarningHGXHarris, Waller19 hr
Jul 8, 8:34 AM CDTRiver Flood WarningHGXHarris13 hr
Jul 8, 8:42 AM CDTRiver Flood WarningHGXHarris13 hr
Jul 8, 8:45 AM CDTRiver Flood WarningHGXHarris16 hr
Jul 8, 8:52 AM CDTRiver Flood WarningHGXHarris16 hr
Jul 8, 9:00 AM CDTFlash Flood WarningHGXChambers, Galveston, Liberty, Montgomery, San Jacinto3 hr
Jul 8, 9:03 AM CDTRiver Flood WarningHGXHarris19 hr
Jul 8, 9:17 AM CDTRiver Flood WarningHGXHarris13 hr
Jul 8, 9:19 AM CDTTornado WarningHGXLiberty, Montgomery, San Jacinto11 min
Jul 8, 9:33 AM CDTAreal Flood WarningHGXBrazoria, Matagorda5 hr
Jul 8, 9:36 AM CDTAreal Flood WarningHGXBrazoria, Fort Bend, Galveston5 hr
Jul 8, 9:53 AM CDTSpecial Marine WarningHGX7 min
Jul 8, 10:27 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton4 days
Jul 8, 10:34 AM CDTRiver Flood WarningHGXBrazoria, Harris12 hr
Jul 8, 10:55 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 11:00 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris2 hr
Jul 8, 11:00 AM CDTRiver Flood WarningHGXHarris21 days
Jul 8, 11:03 AM CDTRiver Flood WarningHGXAustin, Colorado, Fort Bend, Wharton51 hr
Jul 8, 11:46 AM CDTSpecial Marine WarningHGX14 min
Jul 8, 12:00 PM CDTAreal Flood WarningHGXChambers, Galveston, Harris, Liberty, Montgomery, Polk and 2 more3 hr
Jul 8, 1:29 PM CDTAreal Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more3 hr
Jul 8, 1:36 PM CDTSmall Craft AdvisoryHGX23 hr
Jul 8, 3:09 PM CDTHeat AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more4 days
Jul 8, 3:15 PM CDTRiver Flood WarningHGXHarris, Montgomery32 hr

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.